MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer? no - lens not returned.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -12.0 diopter, in the patient's eye on (b)(6) 2016.At a post-op visit on (b)(6) 2016, the surgeon noted an increase in the ocular pressure and lens was cloudy.The surgeon attempted to re-position the lens but with no success.The lens was explanted and a shorter lens was implanted.There were no complications.
 
Additional Manufacturer Narrative
Correction - the reporter indicated there was no increase in intraocular pressure.Additional information received - the reporter indicated the lens was explanted on (b)(6) 2016 from the patient's right eye (od).The lens was explanted due to excessive vaulting, narrowing of the angle and shallowing of the anterior chamber depth.The patient had a distorted pupil due to crowded angle.The lens exchange resolved the problem.The patient is doing excellent and the post-op visual acuity was 20/25.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5983954
Report Number2023826-2016-01325
Device Sequence Number13462934
Product Code MTA
UDI-Device Identifier00841542103336
UDI-Public(01)00841542103336(17)180228
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date10/12/2016
12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR